Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

July 5, 2021Brevard County, Indian River County, Osceola County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 5, 2021, 6:56 PM EDT for Brevard County, Indian River County, Osceola County, Florida. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2021, 6:56 PM EDT (22:56 UTC)
Expired
Jul 5, 2021, 8:00 PM EDT
In force
64 min
Issued by
NWS Melbourne, FL

Counties Brevard County, FL, Indian River County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 16 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
518 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

036 
WWUS82 KMLB 052256
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
656 PM EDT Mon Jul 5 2021
 
FLZ047-053-054-058-060000-
Okeechobee FL-Southern Brevard County FL-Osceola FL-Indian River FL-
656 PM EDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKEECHOBEE...INDIAN
RIVER...SOUTHERN BREVARD AND OSCEOLA COUNTIES UNTIL 800 PM EDT...

At 654 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles northeast of Fort Pierce Inlet to near
Vero Beach South to near Kissimmee Prairie Preserve. Movement was
north at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Palm Bay, Melbourne, Rockledge, Sebastian and Cocoa. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2756 8113 2834 8122 2834 8072 2843 8075
      2843 8072 2834 8070 2836 8068 2834 8066
      2843 8066 2843 8061 2841 8064 2839 8061
      2834 8061 2841 8059 2844 8051 2839 8056
      2834 8057 2813 8054 2762 8030
TIME...MOT...LOC 2254Z 176DEG 37KT 2760 8002 2759 8046 2756 8099 

$$

Leahy

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 5, 4:28 PM EDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jul 5, 4:28 PM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
428 PM EDT Mon Jul 5 2021

.DISCUSSION...
Current-Today... Scattered showers and lightning storms ongoing,
mainly across the south from Osceola southward. Cell movement is to
the NNW around 15 mph. Scattered cumulus deck across the local area
with a broad area of low to mid level clouds across northern
Florida.

Tuesday-Wednesday... Tropical Storm Elsa is forecasted to be off the
southwest coast of Florida through the day on Tuesday, heading
northward along the coast before it makes landfall Wednesday
morning. Winds will steadily increase through the day with east-
southeast winds around 5-10 mph in the morning before increasing to
10-15 mph by the afternoon. Forecasted PWAT values continue to be
over 2 inches through the time period. Conditions should deteriorate
from south to north, as squally rainbands from the outer periphery
of Elsa advance northward across east central Florida. These gusty
squalls will include wind gusts of 40-60 mph, torrential downpours,
and the potential for a few tornadoes. Outer rainbands should
increase in frequency from late afternoon into the overnight hours
and into early Wednesday.

Minor, nuisance flooding will be possible, especially across areas
that have seen ample rainfall lately or where rainbands "train" over
the same areas. Afternoon highs will be cooler than previous days
due to cloudy and rainy conditions. Highs will be in the low to mid
80s under mostly cloudy skies. Overnight lows will be in the low to
mid 70s under mostly cloudy skies.

The center of Elsa should be north of the local area with conditions
improving Wednesday morning and into early afternoon. In the wake of
the storm, re-development of showers and lightning storms will be
possible. The highest rain chances (70-80 percent) will be across
the north, and 50-60 percent across the south. Afternoon highs will
be in the mid 80s, except across the Treasure Coast where highs will
be in the upper 80s to near 90 degrees. Overnight lows will be in
the low 70s except across the coast, south of Cape Canaveral, where
lows will be in the mid 70s.

Thu-Mon...(Previous Discussion) With the departure of Elsa, low-
level ridging builds back into the area through the weekend. The
pressure gradient is relatively weak with daily development of the
east coast sea breeze and penetration inland as we return to a
normal diurnal "summertime" shower/storm pattern. See no reason to
differentiate from the current 40-50pct already in the grids/zones.
Storm steering flow remains fairly weak so a likely late day
collision of sea breezes across the interior where PoPs may
eventually realize highest. Highs near normal in the U80s to L90s
and nightly mins in the 70s.

&&

.AVIATION... Expanding coverage of storms will continue from south
to north today with TEMPO IFR/MVFR conditions possible with storms.
Highest coverage has shifted inland over the coastal sites this
afternoon, but additional storms could develop toward TIX-SUA into
early this evening, so have pushed back inherited TEMPO timing along
the coast. Activity could linger into late evening or early
overnight before an expected lull. Mainly VFR overnight, but some
model guidance is suggesting another wave of showers toward VRB-SUA
late and toward sunrise so have kept VCSH across these terminals
(some MVFR ceilings are also possible).

&&

.MARINE...
Current-Tonight... Scattered showers and lightning storms are
streaming across the Atlantic. Cell movement is north to northwest
around 15 mph. Current buoy 41109 observations shows seas are 2 ft
with winds around 8 KT. Showers and storms will continue to stream
across the Atlantic overnight, with highest coverage being from
Cape Canaveral southward. Seas will be 2-3 ft. Winds will be south
to southeast around 10 KT through the overnight hours.

Tuesday-Wednesday... Tropical Storm Elsa is forecasted to be off the
southwest coast of Florida through the day on Tuesday, heading
northward along the coast before it makes landfall Wednesday
morning. Conditions will begin to deteriorate on Tuesday and go
through the period. Winds will increase through the day on Tuesday
as TS Elsa approaches Florida, starting from the south, and
expanding northward. South to Southeast winds through the time
period, with wind speeds starting off around 15 KT across the
southern waters and expanding northward through the day before
increasing to 15-20 KT overnight and through Wednesday. Fast-moving
rainbands will develop over the local coastal waters during the day
on Tue and continue Tue night and into Wednesday. Threats from
squalls include torrential downpours, gusty winds of 35-50kts, and
waterspouts. Seas will build to 3-4 ft on Tuesday and 4-5 ft with
brief period of 6 ft seas in the far northern waters on Wednesday.
Conditions will begin to improve Wednesday overnight, with seas
decreasing to 3-4ft and winds decreasing to around 10 KT.

Thursday-Friday... With the departure of Elsa, low-level ridging
builds back into the area through the weekend. The pressure gradient
is relatively weak with daily development of the east coast sea
breeze and penetration inland as we return to a normal diurnal
"summertime" shower/storm pattern. Seas will be 2-3 ft with
southerly winds through the time period. Wind speeds around 12 KT on
Thursday and around 5-10 KT on Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  87  75  87 /  40  70  80  80
MCO  74  86  74  87 /  40  70  80  80
MLB  76  87  76  88 /  50  70  70  60
VRB  75  87  76  89 /  40  70  60  50
LEE  75  86  74  84 /  40  80  80  80
SFB  75  87  75  87 /  40  70  80  80
ORL  76  86  76  87 /  40  70  80  80
FPR  76  87  76  89 /  40  70  60  50

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Watch for Northern Lake-Southern Lake.

AM...None.
&&

Watson/Combs/Rodriguez
Hazardous weather outlook, Jul 5, 5:12 AM EDT, 13 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
512 AM EDT Mon Jul 5 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-052100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
512 AM EDT Mon Jul 5 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Increasing moisture ahead of approaching Tropical Storm Elsa will
lead to scattered to numerous showers and lightning storms today.
Shifting winds will lead to storm motion towards the north and
northeast around 20 mph. Highest coverage is expected across the
Treasure Coast towards Lake Okeechobee and north into Brevard and
Osceola counties, although storms are anticipated area wide by the
afternoon. Gusty winds up to 50 mph, lightning strikes and heavy
downpours are expected.

.FLOOD IMPACT...
Higher coverage of showers and storms again this afternoon will
lead to heavy downpours that could produce minor flooding across
urban and low lying areas. Rainfall totals of 1 to 3 inches are
possible in strongest activity today and this evening.

.RIP CURRENT IMPACT...
A moderate risk for life-threatening rip currents continues at
the central Florida Atlantic beaches today. Remember to swim only
within sight of a lifeguard and never enter the ocean alone.

.MARINE THUNDERSTORM GUST IMPACT...
Strong thunderstorms today and this evening will be capable of
producing gusty winds of 35 knots or greater across the Atlantic
and intracoastal waters as well as inland lakes. Activity is
expected areawide, with a focus for areas south of Orlando and
Cape Canaveral. Storm motion will be towards the north. Mariners
should seek safe harbor when storms threaten.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Tropical Storm Elsa is expected to impact east central Florida
beginning early Tuesday. For detailed information related to
threats and impacts, please refer to the Hurricane Local Statement
from NWS Melbourne.

Later this week after the exit of Elsa to the northeast, scattered
to numerous showers and lightning storms will return during the
afternoon hours, along with at least a moderate risk of dangerous
rip currents at the coast.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Smith

In the hours before

Special weather statement, Jul 5, 5:28 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
528 PM EDT Mon Jul 5 2021

FLZ045-046-052200-
Orange FL-Seminole FL-
528 PM EDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SEMINOLE AND
NORTHWESTERN ORANGE COUNTIES UNTIL 600 PM EDT...

At 527 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pine Hills, moving north at 15 mph.

Pea size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Orlando, Apopka, Altamonte Springs, Ocoee and Winter Garden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2878 8164 2879 8134 2852 8133 2852 8162
TIME...MOT...LOC 2127Z 177DEG 12KT 2860 8149

Leahy
Special weather statement, Jul 5, 6:09 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Melbourne FL
609 PM EDT Mon Jul 5 2021

FLZ054-058-059-064-052315-
St. Lucie FL-Okeechobee FL-Martin FL-Indian River FL-
609 PM EDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...OKEECHOBEE...INDIAN
RIVER AND MARTIN COUNTIES UNTIL 715 PM EDT...

At 608 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Buckhead Ridge to 8 miles north of J And S
Fish Camp. Movement was north at 40 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Sebastian and Stuart.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2696 8061 2711 8066 2716 8071 2721 8081
      2714 8087 2723 8099 2733 8105 2736 8103
      2739 8112 2749 8120 2755 8121 2758 8116
      2764 8114 2764 8087 2782 8088 2782 8051
      2786 8049 2786 8041 2707 8008 2697 8008
TIME...MOT...LOC 2208Z 178DEG 34KT 2709 8095 2721 8064 2727 7983

Leahy
Local storm report, Jul 5, 6:24 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
624 PM EDT MON JUL 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     TSTM WND GST     2 ESE JENSEN BEACH      27.22N 80.20W
07/05/2021  M41 MPH          AMZ555             FL   MESONET

            WEATHERFLOW SITE XJEN AT JENSEN BEACH MEASURED A PEAK
            WIND GUST OF 36KT/41MPH FROM THE SOUTH.

&&

KR
Local storm report, Jul 5, 6:34 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
634 PM EDT MON JUL 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     TSTM WND GST     5 ESE JENSEN BEACH      27.20N 80.17W
07/05/2021  M50 MPH          Martin             FL   MESONET

            THE WEATHERSTEAM SITE AT THE HOUSE OF REFUGE MEASURED A
            WIND GUST OF 50 MPH/43 KT.

&&

MW
Local storm report, Jul 5, 6:43 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
643 PM EDT MON JUL 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     4 NNW SAINT LUCIE NUCLE 27.35N 80.24W
07/05/2021  M43 MPH          St. Lucie          FL   MESONET

            WEATHERFLOW SITE ST LUCIE PLANT REPORTED A WIND GUST OF
            43 MPH/37 KT FROM THE S.

&&

KN
Special weather statement, Jul 5, 6:56 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
656 PM EDT Mon Jul 5 2021

FLZ047-053-054-058-060000-
Okeechobee FL-Southern Brevard County FL-Osceola FL-Indian River FL-
656 PM EDT Mon Jul 5 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OKEECHOBEE...INDIAN
RIVER...SOUTHERN BREVARD AND OSCEOLA COUNTIES UNTIL 800 PM EDT...

At 654 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles northeast of Fort Pierce Inlet to near
Vero Beach South to near Kissimmee Prairie Preserve. Movement was
north at 45 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Palm Bay, Melbourne, Rockledge, Sebastian and Cocoa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2756 8113 2834 8122 2834 8072 2843 8075
      2843 8072 2834 8070 2836 8068 2834 8066
      2843 8066 2843 8061 2841 8064 2839 8061
      2834 8061 2841 8059 2844 8051 2839 8056
      2834 8057 2813 8054 2762 8030
TIME...MOT...LOC 2254Z 176DEG 37KT 2760 8002 2759 8046 2756 8099

Leahy

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 4:50 AM EDTTropical Storm WatchMLBLake54 hr
Jul 5, 2:45 PM EDTSpecial Weather StatementMLBOkeechobee30 min
Jul 5, 3:03 PM EDTSpecial Weather StatementMLBOsceola27 min
Jul 5, 3:31 PM EDTSpecial Weather StatementMLBOsceola29 min
Jul 5, 3:49 PM EDTSpecial Weather StatementMLBOsceola26 min
Jul 5, 4:59 PM EDTSpecial Weather StatementMLBOrange31 min
Jul 5, 5:15 PM EDTSpecial Marine WarningMLB90 min
Jul 5, 5:21 PM EDTSpecial Weather StatementMLBMartin, Okeechobee, Saint Lucie54 min
Jul 5, 5:28 PM EDTSpecial Weather StatementMLBOrange32 min
Jul 5, 6:09 PM EDTSpecial Weather StatementMLBIndian River, Martin, Okeechobee, Saint Lucie66 min
Jul 5, 6:28 PM EDTSpecial Marine WarningMLB62 min
Jul 5, 7:24 PM EDTSpecial Marine WarningMLB2 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.